Aug 13, 2012 - 7:10 pm
I spoke to Dave this afternoon and he said that his mouth sores have "taken a turn for the worse" (his words) and that radiation thinks that chemo is causing them and he needs to stop chemo for a bit. They prescribed a pretty heavy duty pain med for him, and emailed Dr. Kelly his medical oncologist. His radiation nurse seems to think that dehydration is playing a role in the sores. I noticed yesterday when I was with him that he didn't seem to be drinking enough. I suggested that he take a gatorade bottle or something that he clearly knows how many ounces are in it, and force himself to drink the prescribed amount a day. I know how hard it is to drink when you are forced to, but as the nurse said, dehydration is what lands most people in the hospital. Has anyone else experienced this particular side effect? I frankly am surprised that they just didn't give him a bag or 2 of saline today when he was there. We've got just a week left, I'd hate for him to lose some ground. Any thoughts or suggestions?